Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 77, NWS Springfield, MO

July 5, 2019Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Jul 5, 2019, 9:29 AM CDT for Vernon County, Missouri. It took effect at Jul 5, 2019, 12:26 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jul 5, 2019, 9:29 AM CDT (14:29 UTC)
In effect from
Jul 5, 2019, 12:26 PM CDT
Expired
Jul 9, 2019, 11:55 PM CDT
In force
4 days
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 43.42 ft at Jul 6, 2019, 12:00 PM CDT.

actionminormoderate35404507/0507/0607/0707/0807/0907/1007/11
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 5, 6:03 AM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 5, 6:03 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
603 AM CDT Fri Jul 5 2019

.SHORT TERM...(Today and tonight)
Issued at 203 AM CDT Fri Jul 5 2019

An MCV will continue to track southeast across the Missouri Ozarks
this morning. Numerous showers and thunderstorms will persist in
proximity to this feature. We will likely see some rather high
rainfall rates beneath some of these cells. Thus, any training of
thunderstorms may result in flash flooding.

Depending on how quickly this MCV moves southeast, it is quite
possible that activity lingers into this afternoon across the
eastern Ozarks. Areas of western Missouri and southeastern Kansas
may see a window of dry weather for at least a portion of the
afternoon.

We will then have to watch the status of convection developing
across southern Nebraska in the vicinity of a surface boundary.
Multiple CAMs are indicating this convection growing upscale into
at least one MCS with this activity potentially tracking south
into portions of southeastern Kansas and western Missouri this
afternoon or early this evening. If this situation materializes,
there will be the potential for damaging wind gusts given the
presence of very high CAPE and low-level theta-e differences
(supportive of strong cold pools).

Given the uncertainties in convective and cloud coverage today, we
have stuck pretty close to a model consensus blend for today's
highs. Areas of the central and eastern Ozarks should see highs
in the middle 80s. Temperatures in the upper 80s to around 90
degrees are forecast for locations along and west of the I-49
corridor.

Any leftover convection over the eastern Ozarks should then
quickly die off this evening. We will have to watch upstream for
additional MCS potential as a low-level jet stream interacts with
that boundary near the KS/NE border. We kept PoPs in the 20-40%
range tonight as it is difficult to pinpoint where a potential MCS
might track. Regardless, we will have to watch for the continued
potential for flash flooding, especially for locations that
receive multiple rounds of storms.

.LONG TERM...(Saturday through Thursday)
Issued at 203 AM CDT Fri Jul 5 2019

Chances for storms will then continue into this weekend as the
area will remain in the potential track for MCSs. Afternoon pop-up
storms will also remain possible depending on the timing of MCSs.
Global models do indicate that an upper level ridge will try and
build over the central U.S. early next week. However, there are
still some signals for embedded short wave energy tracking across
the central Plains. Thus, we kept slight chance PoPs going for
much of the area. Temperatures should warm a few degrees early
next week with those weak height rises.

Global models then suggest that a summertime ridge will shift west
towards the Four Corners region starting around the middle of next
week, thus putting our area in a northwest flow aloft. This would
support a frontal boundary slipping south into the region with
perhaps a slightly better chance for storms. Temperatures should
cool at least a few degrees if this scenario pans out.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 554 AM CDT Fri Jul 5 2019

A cluster of showers and thunderstorms will bring MVFR and brief
IFR conditions along with gusty and erratic winds to southern
Missouri this morning. Additional scattered thunderstorms are then
possible this afternoon and this evening, however confidence in
timing and location is lower.

In between thunderstorms, VFR conditions are expected this
afternoon and tonight with light south winds.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Schaumann
Hazardous weather outlook, Jul 5, 4:28 AM CDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Springfield MO
428 AM CDT Fri Jul 5 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
428 AM CDT Fri Jul 5 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Limited excessive heat risk.

DISCUSSION...

A cluster of showers and thunderstorms will continue to slowly
push south and southeast across the outlook area this morning and
may persist into early this afternoon across the eastern Ozarks.
Cloud to ground lightning, wind gusts to 40 mph, and localized
flash flooding will be the primary potential hazards with these
storms.

Additional thunderstorm complexes may then track south across
portions of the outlook area later this afternoon and tonight.
Locally damaging wind gusts will be possible. Otherwise, cloud to
ground lightning and localized flash flooding will be the primary
potential hazards.

Despite the thunderstorms, heat indices this afternoon will warm
into the lower and middle 90s, especially over western Missouri
and southeastern Kansas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Isolated to scattered thunderstorms will remain possible through
the weekend and into the middle of next week. While organized
severe weather is not expected, a few storms may produce locally
gusty winds and heavy rainfall.

Afternoon heat indices in the 90s to around 100 degrees can be
expected through the middle of next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Schaumann

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:23 AM CDTFlash Flood WarningSGFVernon6 hr
Jul 5, 9:23 AM CDTAreal Flood WarningSGFBarton, Benton, Cedar, Dade, Hickory, St. Clair and 1 more8 hr
Jul 5, 9:29 AM CDTRiver Flood WarningSGFCedar58 hr
Jul 5, 11:24 AM CDTAreal Flood WarningSGFCamden, Dallas, Hickory, Laclede, Polk6 hr
Jul 5, 1:07 PM CDTFlash Flood WarningSGFCedar, Dallas, Hickory, Polk, St. Clair4 hr
Jul 5, 1:23 PM CDTSpecial Weather StatementSGFCedar37 min
Jul 5, 2:40 PM CDTAreal Flood WarningSGFBarton, Vernon3 hr
Jul 5, 3:26 PM CDTAreal Flood AdvisorySGFChristian, Dade, Greene, Jasper, Lawrence3 hr
Jul 5, 3:36 PM CDTSpecial Weather StatementSGFMcDonald, Newton39 min
Jul 5, 3:49 PM CDTSpecial Weather StatementSGFBarry, Christian, Stone, Taney41 min
Jul 5, 4:13 PM CDTSevere Thunderstorm WarningSGFBarry, Stone, Taney47 min
Jul 5, 4:39 PM CDTAreal Flood AdvisorySGFStone, Taney3 hr
Jul 5, 5:02 PM CDTSpecial Weather StatementSGFOzark43 min
Jul 5, 5:13 PM CDTAreal Flood WarningSGFBarton, Benton, Cedar, Dade, Dallas, Hickory and 3 more18 hr
Jul 5, 5:16 PM CDTSevere Thunderstorm WarningSGFOzark44 min

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.